Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 9, 2021, 4:16 PM EDT for Broome County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 9, 2021, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
County Broome County, NY
The radar
The Binghamton radar (KBGM), 30 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS81 KBGM 092016 SPSBGM Special Weather Statement National Weather Service Binghamton NY 416 PM EDT Wed Jun 9 2021 NYZ056-PAZ039-092100- Broome NY-Susquehanna PA- 416 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL BROOME AND NORTHEASTERN SUSQUEHANNA COUNTIES UNTIL 500 PM EDT... At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over Windsor, or 12 miles west of Deposit, moving south at 15 mph. Strong wind gusts will be possible with this storm. Locations impacted include... Susquehanna Depot, Hallstead, Windsor, Great Bend, Lanesboro, Hickory Grove and East Windsor. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4215 7572 4217 7558 4194 7552 4194 7579 TIME...MOT...LOC 2015Z 006DEG 14KT 4211 7566 $$ AJG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:07 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 9, 3:07 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 307 PM EDT Wed Jun 9 2021 .SYNOPSIS... A weak cold front dropping south this afternoon will trigger isolated to scattered showers and storms through this evening. Cooler and drier conditions will arrive tomorrow and Friday. Unsettled weather looks to return for Sunday into Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 310 PM Update... Just a few more hours of this hot and humid air mass before a cold front drifts southward this evening and brings some relief. However, before we get into the cooler and drier air, there will be another round of isolated to scattered showers and thunderstorms through this evening. Very little flow aloft/shear so the main concerns this afternoon and evening will be torrential downpours and isolated flash flooding, especially if any storms track over areas that saw torrential downpours yesterday. No shortage of instability today, with over 2500 J/kg of CAPE across the area. There is a very small isolated severe threat for any robust updrafts that can develop, as precip loading could produce some strong to isolated severe wind gusts. The drier and slightly cooler air will move in from the north tonight as temperatures drop into the mid to upper 50s across the northern zones...and into the 60s south. This stable air should keep most of the area completely dry tomorrow. There is a very small chance for an isolated shower across our far southern forecast area in NE PA, but this will be dependent on the location of the front. Current guidance is in decent agreement that the frontal zone stalls out just south of the region, with dry conditions north of the front. Temperatures will be much more comfortable on Thu with high temps topping out in the 80s and dew points in the only in 50s. Also, expect good sleeping weather Thursday night with lows dipping into the 50s and low humidity overnight. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... High pressure passing eastward across northern New England will usher in slightly drier air and continue to push the front which brings us some showers and thunderstorms in the near term a little further south. As a result, a partly to mostly cloudy night is expected with only a small chance for a stray shower in NE PA. Clouds should keep the temperatures closer to 60 but still slightly cooler than the past couple of days. A mid-level trough and shortwave is them modeled to work into the region Friday. However, this feature has trended weaker on the modeling the past few cycles. Due to the weaker feature the chances and coverage for showers and thunderstorms continue to decrease. Although some moisture coupled with lift could lead to another round of scattered showers. With weaker instability thunderstorms should be more isolated. Slightly cooler air will continue to advect in as well keeping highs in the 70's to low 80's for most of the region. Our forecast continues to be a touch warmer than blended model guidance for highs Friday and Saturday given the drier trends each day with morning lows around 60. The mid-level trough heads east of the region Saturday with the lack of a lifting mechanism limiting the chance of any showers or thunderstorms. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The next cold front looks slightly faster in terms of timing compared to 24 hours ago. Timing looks to be Sunday into Monday with the cold front and chance of showers and thunderstorms. Flow overall continues to look light out of the north but then returning to southwesterly winds on Sunday. Highs still likely in the 70's to low 80's with lows around 60 Saturday through Tuesday. Slightly cooler temperatures behind the next front Tuesday. Another mid-level trough may provide enough lift for yet a few more showers in the northwesterly flow which would favor central NY. Lingered clouds considerably longer than blended model guidance which has a bias of clearing out too quick in northwest flow. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Isolated to scattered showers and thunderstorms are possible this afternoon as a front pushes through the region. Hard to pinpoint any one location, but any showers/storms will be brief. Skies will clear out this evening behind the front and likely VFR conditions are expected the remainder of the period. There is a small chance for fog development at AVP and BGM late tonight but the drier air moving in may inhibit the extent of the fog, so left it out of the forecast for now. Outlook... Thursday afternoon through Friday...Small chance of SHRA/TSRA late Friday afternoon/evening. Minor flight restrictions possible. Saturday...Low chance for a shower, but mainly VFR. Sunday and Monday...Chance for SHRA/TSRA and associated restrictions. Otherwise, mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...JTC/MWG LONG TERM...JTC/MWG AVIATION...MPK
Hazardous weather outlook, Jun 9, 3:45 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 345 PM EDT Wed Jun 9 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 345 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon may be capable of producing locally heavy rain on top of already saturated soils...which could lead to flash flooding. Also, some storms may produce locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 2:00 PM EDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Binghamton NY 200 PM EDT Wed Jun 9 2021 NYZ009-037-091830- Southern Oneida NY-Northern Oneida NY- 200 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONEIDA COUNTY UNTIL 230 PM EDT... At 200 PM EDT, Doppler radar was tracking a strong thunderstorm over Rome, moving south at 15 mph. Small hail and strong wind gusts will be possible with this storm. Locations impacted include... Rome, Lee, Westmoreland, Floyd, Whitesboro, Oriskany, Delta Lake, Stokes Corner, Delta Lake State Park and Colemans. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to minor flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4336 7561 4335 7541 4312 7526 4311 7557 TIME...MOT...LOC 1800Z 347DEG 14KT 4325 7549 AJG
Special weather statement, Jun 9, 2:10 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
210 PM EDT Wed Jun 9 2021
NYZ024-PAZ038-091845-
Chemung NY-Bradford PA-
210 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN CHEMUNG AND
NORTHWESTERN BRADFORD COUNTIES UNTIL 245 PM EDT...
At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine City, or near West Elmira, moving southwest at 15 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Southport, Wellsburg, Pine City, Gillett, Webb Mills, Mosherville and
Seely Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4207 7688 4203 7673 4178 7689 4186 7691
4200 7692 4200 7696 4201 7697
TIME...MOT...LOC 1810Z 023DEG 11KT 4200 7689
AJGSpecial weather statement, Jun 9, 2:53 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Binghamton NY
253 PM EDT Wed Jun 9 2021
NYZ022-091930-
Steuben NY-
253 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN STEUBEN COUNTY
UNTIL 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
Avoca, or 11 miles northeast of Hornell, moving southwest at 20 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Hornell, Bath, Canisteo, Howard, Avoca, Arkport, North Hornell,
Hartsville, Haskinville and Kanona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4229 7773 4238 7773 4250 7741 4236 7729
4213 7763 4225 7774
TIME...MOT...LOC 1853Z 063DEG 19KT 4239 7745
AJGSpecial weather statement, Jun 9, 2:58 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Binghamton NY 258 PM EDT Wed Jun 9 2021 NYZ045-056-091930- Chenango NY-Broome NY- 258 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...CENTRAL BROOME AND SOUTHWESTERN CHENANGO COUNTIES UNTIL 330 PM EDT... At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over Brisben, or 16 miles northeast of Greater Binghamton Airport, moving south at 15 mph. Half inch hail and strong wind gusts will be possible with this storm. Locations impacted include... Coventry, Greene, Brisben, Harpursville, Sanitaria Springs, Nineveh, Chenango Valley State Park and Belden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4239 7575 4237 7562 4213 7559 4219 7589 TIME...MOT...LOC 1858Z 013DEG 12KT 4233 7570 AJG
Special weather statement, Jun 9, 3:05 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
305 PM EDT Wed Jun 9 2021
NYZ022-091930-
Steuben NY-
305 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN STEUBEN COUNTY
UNTIL 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Campbell, or 10 miles northwest of Corning, moving south at 15 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Bath, Campbell, Addison, Thurston, Savona, Meads Creek, Gang Mills,
Coopers Plains, Erwins and Cameron Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4235 7729 4230 7710 4227 7709 4209 7712
4216 7741
TIME...MOT...LOC 1905Z 018DEG 13KT 4225 7720
AJGSpecial weather statement, Jun 9, 4:16 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Binghamton NY 416 PM EDT Wed Jun 9 2021 NYZ056-PAZ039-092100- Broome NY-Susquehanna PA- 416 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL BROOME AND NORTHEASTERN SUSQUEHANNA COUNTIES UNTIL 500 PM EDT... At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over Windsor, or 12 miles west of Deposit, moving south at 15 mph. Strong wind gusts will be possible with this storm. Locations impacted include... Susquehanna Depot, Hallstead, Windsor, Great Bend, Lanesboro, Hickory Grove and East Windsor. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4215 7572 4217 7558 4194 7552 4194 7579 TIME...MOT...LOC 2015Z 006DEG 14KT 4211 7566 AJG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:14 PM EDT | Special Weather Statement | BGM | Tioga, Tompkins | 31 min |
| Jun 8, 9:11 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jun 8, 10:02 PM EDT | Special Weather Statement | BGM | Broome | 43 min |
| Jun 9, 11:55 AM EDT | Special Weather Statement | BGM | Steuben | 35 min |
| Jun 9, 12:30 PM EDT | Special Weather Statement | BGM | Steuben | 30 min |
| Jun 9, 1:06 PM EDT | Special Weather Statement | BGM | Steuben | 24 min |
| Jun 9, 1:31 PM EDT | Special Weather Statement | BGM | Oneida | 29 min |
| Jun 9, 2:00 PM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Jun 9, 2:10 PM EDT | Special Weather Statement | BGM | Chemung | 35 min |
| Jun 9, 2:53 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 9, 2:58 PM EDT | Special Weather Statement | BGM | Broome | 32 min |
| Jun 9, 3:05 PM EDT | Special Weather Statement | BGM | Steuben | 25 min |
| Jun 9, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 40 min |
| Jun 9, 3:40 PM EDT | Areal Flood Advisory | BGM | Steuben | 2 hr |
| Jun 9, 4:34 PM EDT | Special Weather Statement | BGM | Tioga | 26 min |
| Jun 9, 5:00 PM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jun 9, 5:03 PM EDT | Special Weather Statement | BGM | Sullivan | 42 min |
| Jun 9, 5:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 85 min |
| Jun 9, 5:14 PM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jun 9, 5:26 PM EDT | Special Weather Statement | BGM | Sullivan | 49 min |
| Jun 9, 5:32 PM EDT | Flash Flood Warning | BGM | Sullivan | 118 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 50 min |
| Jun 9, 6:13 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 32 min |
| Jun 8, 8:35 PM EDT | Special Weather Statement | BGM | Luzerne | 25 min |
| Jun 8, 9:17 PM EDT | Areal Flood Advisory | BGM | Luzerne | 70 min |
| Jun 9, 4:57 PM EDT | Special Weather Statement | BGM | Susquehanna | 33 min |
| Jun 9, 5:18 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 57 min |
| Jun 9, 6:40 PM EDT | Special Weather Statement | BGM | Pike | 50 min |
| Jun 9, 6:59 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 31 min |
| Jun 9, 7:29 PM EDT | Special Weather Statement | BGM | Pike | 31 min |
| Jun 9, 7:55 PM EDT | Special Weather Statement | BGM | Lackawanna | 50 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.